Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 33, NWS San Angelo, TX

April 13, 2021Haskell County, Throckmorton County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 13, 2021, 12:59 AM CDT for Haskell County, Throckmorton County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 13, 2021, 12:59 AM CDT (05:59 UTC)
Expired
Apr 13, 2021, 2:00 AM CDT
In force
61 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Haskell County, TX, Throckmorton County, TX

The radar

The Dyess AFB radar (KDYX), 69 km from the middle of the area, began a volume at 06:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 6.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2021-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1192 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2021-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1192 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
1812 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted.

656 
WUUS54 KSJT 130559
SVRSJT
TXC207-447-130700-
/O.NEW.KSJT.SV.W.0033.210413T0559Z-210413T0700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
1259 AM CDT Tue Apr 13 2021

The National Weather Service in San Angelo has issued a

* Severe Thunderstorm Warning for...
  Southeastern Haskell County in west central Texas...
  Throckmorton County in west central Texas...

* Until 200 AM CDT.

* At 1259 AM CDT, a severe thunderstorm was located 8 miles east of
  Lake Stamford Marina, or 17 miles southeast of Haskell, moving
  northeast at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Throckmorton around 125 AM CDT.
  Elbert around 145 AM CDT.

Other locations impacted by this severe thunderstorm include The
Intersection Of Us-183 And Us-283, Us-183 Near The Throckmorton-
Baylor County Line and The Intersection Of Us-380 And Highway 222.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3339 9895 3312 9895 3297 9926 3295 9952
      3296 9960 3307 9963 3340 9925
TIME...MOT...LOC 0559Z 226DEG 38KT 3304 9947 

HAIL...1.00IN
WIND...60MPH
 
$$

sn
2 follow-up statements
514 
WWUS54 KSJT 130616
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
116 AM CDT Tue Apr 13 2021

TXC207-130625-
/O.CAN.KSJT.SV.W.0033.000000T0000Z-210413T0700Z/
Haskell TX-
116 AM CDT Tue Apr 13 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HASKELL COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3339 9895 3312 9895 3297 9926 3296 9947
      3319 9947 3340 9925
TIME...MOT...LOC 0615Z 232DEG 33KT 3311 9933 

$$

TXC447-130700-
/O.CON.KSJT.SV.W.0033.000000T0000Z-210413T0700Z/
Throckmorton TX-
116 AM CDT Tue Apr 13 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR THROCKMORTON COUNTY...

At 115 AM CDT, a severe thunderstorm was located 9 miles southwest of
Throckmorton, moving northeast at 40 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

This severe storm will be near...
  Throckmorton around 130 AM CDT.
  Elbert around 155 AM CDT.

Other locations impacted by this severe thunderstorm include The
Intersection Of Us-183 And Us-283, Us-183 Near The Throckmorton-
Baylor County Line and The Intersection Of Us-380 And Highway 222.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3339 9895 3312 9895 3297 9926 3296 9947
      3319 9947 3340 9925
TIME...MOT...LOC 0615Z 232DEG 33KT 3311 9933 

HAIL...1.00IN
WIND...<50MPH
 
$$

sn
900 
WWUS54 KSJT 130635
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
135 AM CDT Tue Apr 13 2021

TXC447-130700-
/O.CON.KSJT.SV.W.0033.000000T0000Z-210413T0700Z/
Throckmorton TX-
135 AM CDT Tue Apr 13 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR CENTRAL THROCKMORTON COUNTY...

At 134 AM CDT, a severe thunderstorm was located near Throckmorton,
moving northeast at 45 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

This severe storm will be near...
  Elbert around 150 AM CDT.

Other locations impacted by this severe thunderstorm include The
Intersection Of Us-183 And Us-283, Us-183 Near The Throckmorton-
Baylor County Line and The Intersection Of Us-380 And Highway 222.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3339 9895 3312 9895 3302 9934 3313 9943
      3332 9934 3340 9925
TIME...MOT...LOC 0634Z 226DEG 38KT 3325 9915 

HAIL...1.00IN
WIND...<50MPH
 
$$

sn

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 9:12 PM CDT, 3 hours 47 minutes earlier.

Area forecast discussion, Apr 12, 9:12 PM CDT, 3 hours 47 minutes before
Area Forecast Discussion...UPDATED
National Weather Service San Angelo TX
912 PM CDT Mon Apr 12 2021

...New MESOSCALE UPDATE...

.MESOSCALE UPDATE...
Issued at 910 PM CDT Mon Apr 12 2021

Convective Inhibition (CIN) is increasing quickly across the
extreme southern parts of our forecast area where the two Sutton
County severe storms are. This is likely the last gasp for surface
based severe storms tonight. ML CAPE is still decent, around
500-1000 J/KG, along with strengthening effective shear (up to
50-60 kt now), so these two storms may be able to sustain their
updrafts for a little while before weakening. With the strong,
sustained updrafts continuing and ample CAPE within the -10 to
-30 C layer (the hail growth zone) of around 500 J/KG, large to
very large hail remains the main threat. The cold front has moved
south of the forecast area and into Austin/San Antonio's county
warning area, and so expect the surface based storms to end in the
next hour or two due to continued cooler, more stable low level
air. However, late tonight into early Tuesday morning, some
elevated moisture and elevated instability combining with an upper
level disturbance could bring some high based (elevated) storms
across the forecast area, although there is only a marginal threat
for severe storms from this.

&&

.SHORT TERM...
(This evening through Tuesday)
Issued at 252 PM CDT Mon Apr 12 2021

A well developed cumulus field had developed along and south of a
cold front at 245 PM CDT...from Big Lake to San Angelo to
Brady...then south to Sonora and Junction. This area is unstable
with SPC mesoanalysis page indicating SBCAPES of 3000 J/KG. Short
range models indicate storms developing in this region around 5
PM...with additional storms later this evening....farther north in
the Big Country...as warm moist air aloft moves over cool air at the
surface. SPC has a slight risk of severe storms along and east of an
Ozona to San Angelo to Winters to Cross Plains line. Main threats
are large hail and damaging winds. Storms will weaken by midnight.

Tuesday will be cooler. Isolated showers are possible in the morning
with rain chances...with perhaps a thunderstorm...increasing in the
afternoon...as some weak upper shortwaves move though. No severe
storms are expected Tuesday as the atmosphere will not be as
unstable. Clouds and showers will keep highs mainly in the 60s
Tuesday.

&&

.LONG TERM...
(Tuesday night through next Monday)
Issued at 252 PM CDT Mon Apr 12 2021

The extended period will feature cooler temperatures into next
weekend, along with rain chances each day. Post frontal airmass
will remain in place Wednesday into Thursday, with mostly cloudy
skies and below normal temperatures. Looking at mostly zonal flow
aloft through this time frame, with perhaps some minor embedded
disturbances affecting the area. Will maintain chance POPs through
Thursday, due to these weak disturbances and some isentropic
ascent occurring. Models show a more significant system affecting
the region Thursday night into the Saturday, as an upper trough
tracks across the Rockies and into the Plains. This system is
expected to send another cold front south across the area Friday
night, with a reinforcing shot of cooler air into the weekend.
Scattered showers and thunderstorms will be possible Friday into
Saturday, associated with the front and lift from the upper
trough.

&&

.AVIATION...
(00Z TAFS)
Issued at 636 PM CDT Mon Apr 12 2021

A few strong to severe thunderstorms are occurring this evening to
the south and southeast of KBBD, and to the northeast of KJCT.
With storm movement generally to the east and new storm
development to the south, the KJCT site may potentially be
affected and monitoring radar trends for any needed TAF
updates. Carrying VCTS at this time. A cold front is sagging
south to the I-10 corridor this evening. Winds will shift to the
north-northeast at KSOA and KJCT with the frontal passage.
Overnight into Tuesday morning, north to northeast winds will
continue, at 10-13 knots. Cloud development and gradual northward
expansion is expected late tonight into the day Tuesday. Have some
uncertainty at this time on how low the ceilings will be. Overall
thinking is for ceilings to lower into the 1000-2000 ft range.
Cannot rule out the possibility of some intermittent light rain
or sprinklies, but confidence in occurrence is low enough to
hold off with a mention at our TAF sites at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 50  65  50  59 /  30  40  50  50
San Angelo 	 53  65  52  63 /  40  40  40  50
Junction 	 55  70  56  70 /  40  40  30  50
Brownwood 	 53  68  53  64 /  40  30  50  50
Sweetwater 	 48  62  49  58 /  20  40  50  50
Ozona      	 55  65  55  66 /  30  40  40  50

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...04
LONG TERM....24
AVIATION...19
Hazardous weather outlook, Apr 12, 2:24 PM CDT, 10 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
224 PM CDT Mon Apr 12 2021

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-131930-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
224 PM CDT Mon Apr 12 2021

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

Strong to severe storms are possible late this afternoon and
evening. The best potential for severe storms is along and east
of an Ozona...San Angelo...Winters....Cross Plains line. The
primary hazards are large hail and damaging winds.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed this afternoon and
evening. Please relay any information about observed weather to
the NWS while following all local, state and CDC guidelines.

In the hours before

Special weather statement, Apr 12, 11:16 PM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1116 PM CDT Mon Apr 12 2021

TXZ073-139-130500-
Coleman TX-Concho TX-
1116 PM CDT Mon Apr 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLEMAN AND NORTHEASTERN
CONCHO COUNTIES UNTIL MIDNIGHT CDT...

At 1115 PM CDT, Doppler radar was tracking a strong thunderstorm
over Leaday just south of the Colorado River, or 15 miles east of
Paint Rock, and was moving northeast at 35 mph.

Nickel size hail will be possible with this storm.

This strong thunderstorm will be near...
  Voss around 1130 PM CDT.
  Valera around 1140 PM CDT.
  Santa Anna around 1155 PM CDT.
  Coleman around 1200 AM CDT.

Other locations impacted by this storm include Mozelle, The
Intersection Of Ranch Road 1929 And Ranch Road 2134, Fisk and Hords
Creek Reservoir.

LAT...LON 3177 9922 3149 9958 3149 9960 3147 9960
      3145 9963 3153 9981 3158 9977 3158 9972
      3165 9972 3195 9950
TIME...MOT...LOC 0415Z 218DEG 30KT 3155 9966
Special weather statement, Apr 12, 11:41 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1141 PM CDT Mon Apr 12 2021

TXZ099-130545-
Throckmorton TX-
1141 PM CDT Mon Apr 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR THROCKMORTON COUNTY UNTIL 1245 AM
CDT...

At 1139 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fort Griffin, or 14 miles north of Albany, moving northeast at 35
mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Woodson around 1205 AM CDT.
  Throckmorton around 1210 AM CDT.
  Elbert around 1235 AM CDT.

Other locations impacted by this storm include US Highways 183 and
283 in Throckmorton County, as well as rural areas of central and
eastern Throckmorton County.

LAT...LON 3296 9895 3296 9947 3340 9937 3340 9896
TIME...MOT...LOC 0439Z 220DEG 29KT 3293 9929

sn
Special weather statement, Apr 12, 11:59 PM CDT, 1 hour before
Special Weather Statement
National Weather Service San Angelo TX
1159 PM CDT Mon Apr 12 2021

TXZ128-139-140-130600-
Callahan TX-Coleman TX-Brown TX-
1159 PM CDT Mon Apr 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALLAHAN...NORTHERN
BROWN AND NORTHEASTERN COLEMAN COUNTIES UNTIL 100 AM CDT...

At 1158 PM CDT, Doppler radar was tracking a strong thunderstorm near
Santa Anna, moving northeast at 40 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Grosvenor, Lake Brownwood and Lake Brownwood Near Thrifty around
  1215 AM CDT.
  Byrds and Lake Brownwood State Park around 1225 AM CDT.
  May around 1240 AM CDT.

Other locations impacted by this storm include Echo, Owens and
Thrifty.

LAT...LON 3161 9928 3188 9951 3220 9923 3229 9912
      3208 9912 3208 9893 3189 9879
TIME...MOT...LOC 0458Z 235DEG 33KT 3178 9929

sn
Special weather statement, Apr 13, 12:01 AM CDT, 58 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1201 AM CDT Tue Apr 13 2021

TXZ098-113-114-130600-
Haskell TX-Shackelford TX-Jones TX-
1201 AM CDT Tue Apr 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HASKELL...CENTRAL
JONES AND NORTHWESTERN SHACKELFORD COUNTIES UNTIL 100 AM CDT...

At 1200 AM CDT, Doppler radar was tracking a strong thunderstorm near
Noodle, or 8 miles southwest of Anson, moving northeast at 30 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Hawley around 1210 AM CDT.
  Anson around 1220 AM CDT.
  Avoca around 1240 AM CDT.
  Lueders around 1245 AM CDT.
  Stamford and Lake Stamford Marina around 100 AM CDT.

Other locations impacted by this storm include Funston, Hodges, Big
Country Baptist Assembly, Stith, Truby and The Intersection Of Us-
180 And Farm Road 600.

LAT...LON 3321 9948 3296 9947 3296 9938 3291 9931
      3252 9998 3263 10012 3315 9965
TIME...MOT...LOC 0500Z 226DEG 27KT 3265 9996

sn
Local storm report, Apr 13, 12:39 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1239 AM CDT TUE APR 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     HAIL             TYE                     32.46N 99.87W
04/12/2021  E2.00 INCH       TAYLOR             TX   PUBLIC

&&
Special weather statement, Apr 13, 12:47 AM CDT, 12 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1247 AM CDT Tue Apr 13 2021

TXZ098-099-130645-
Haskell TX-Throckmorton TX-
1247 AM CDT Tue Apr 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HASKELL AND
THROCKMORTON COUNTIES UNTIL 145 AM CDT...

At 1246 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Throckmorton, moving northeast at 35 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Throckmorton around 1255 AM CDT.
  Elbert around 125 AM CDT.

Other locations impacted by this storm include US Highways 183 and
283, and rural areas of Throckmorton County.

LAT...LON 3305 9895 3299 9908 3295 9922 3296 9963
      3304 9967 3340 9929 3339 9895
TIME...MOT...LOC 0546Z 240DEG 30KT 3308 9923

sn

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 7:00 PM CDTSevere Thunderstorm WarningSJTMason60 min
Apr 12, 7:21 PM CDTSpecial Weather StatementSJTMcCulloch39 min
Apr 12, 7:46 PM CDTSpecial Weather StatementSJTMason29 min
Apr 12, 8:37 PM CDTSpecial Weather StatementSJTSutton23 min
Apr 12, 8:46 PM CDTSevere Thunderstorm WarningSJTKimble, Sutton44 min
Apr 12, 9:32 PM CDTSpecial Weather StatementSJTKimble43 min
Apr 12, 9:58 PM CDTSevere Thunderstorm WarningSJTKimble, Sutton32 min
Apr 12, 10:07 PM CDTSpecial Weather StatementSJTShackelford53 min
Apr 12, 10:20 PM CDTSpecial Weather StatementSJTJones40 min
Apr 12, 10:22 PM CDTSpecial Weather StatementSJTShackelford38 min
Apr 12, 10:26 PM CDTSevere Thunderstorm WarningSJTJones, Shackelford, Taylor49 min
Apr 12, 10:28 PM CDTSpecial Weather StatementSJTConcho, McCulloch47 min
Apr 12, 10:35 PM CDTSevere Thunderstorm WarningSJTConcho, McCulloch40 min
Apr 12, 11:02 PM CDTSevere Thunderstorm WarningSJTShackelford, Throckmorton43 min
Apr 12, 11:11 PM CDTSpecial Weather StatementSJTShackelford49 min
Apr 12, 11:14 PM CDTSpecial Weather StatementSJTJones46 min
Apr 12, 11:16 PM CDTSpecial Weather StatementSJTColeman44 min
Apr 12, 11:26 PM CDTSevere Thunderstorm WarningSJTColeman, McCulloch29 min
Apr 12, 11:41 PM CDTSpecial Weather StatementSJTThrockmorton64 min
Apr 12, 11:59 PM CDTSpecial Weather StatementSJTColeman61 min
Apr 13, 12:01 AM CDTSpecial Weather StatementSJTJones59 min
Apr 13, 12:47 AM CDTSpecial Weather StatementSJTThrockmorton58 min
Apr 13, 3:01 PM CDTSpecial Weather StatementSJTHaskell44 min
Apr 13, 3:26 PM CDTSpecial Weather StatementSJTHaskell49 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.